MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. THE CELLFINA SYSTEM

MERZ NORTH AMERICA, INC. THE CELLFINA SYSTEM
Model Number CK1-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Deformity/ Disfigurement (2360)
Date of Event 04/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cellfina ck-1 device used during treatment was discarded by the practice; therefore, an evaluation of the actual device was not possible.A review of the lot complaint history for this lot of ck-1 kits revealed no other complaints related to the reported issues have been alleged against this lot.A review of the lot history record for this lot revealed no non-conformance's, deviations, or rework was associated with the manufacture of this lot and all devices passed required testing prior to distribution.A review of the cellfina patient complaint trend analysis revealed the reported issues of "anetoderma" and "hematoma" have not occurred at a high enough frequency to generate a trend, and both will continue to be monitored.According to the treating physician, there was no malfunction of the cellfina equipment used during the treatment and the device performed as intended.Based on the information, it is unconfirmed whether the cellfina device caused or contributed to the event.However, a contributory role to the treatment with the cellfina device cannot be excluded with certainty.No additional information is available at this time.If additional information becomes available, a supplemental medwatch form will be submitted.This case was previously submitted on time, in accordance with regulatory reporting guidelines for medical device reports, via mfr number#: (b)(4).Due to a site consolidation, the mfr reportable event numbers used for submitting fda medwatch forms for ultherapy and cellfina products was updated to use the complaint file establishment registration number for (b)(4).It has since been identified that the ulthera establishment registration number (b)(4), should be used for ulthera and cellfina reportable event numbers.As such, this case is being resubmitted with an updated mfr number to align with the ulthera establishment registration number.
 
Event or Problem Description
A physician phoned merz/ulthera on (b)(6) 2020 and stated that he treated a patient with cellfina approximately two years ago, and the patient alleged to have out-pouching of tissue throughout the buttocks.No pain was reported.During follow up with the physician on (b)(6) 2020, he stated the patient was treated twice (b)(6) 2018 and (b)(6) 2018 on the buttocks and posterior thighs.Immediately following treatment, the patient experienced "some expected hematoma formation (per patient as she did not return to clinic for photos like after first treatment despite recommended her to) and during the patient's most recent follow up appointment he observed "anetoderma like out-pouching in some of the treated areas." the patient is reportedly undergoing venus freeze treatments to resolve the issue.No additional information is available at this time.

Brand Name
THE CELLFINA SYSTEM
Common Device Name
CELLFINA SYSTEM
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
robert wdowicki
13900 w. grandview parkway
sturtevant, WI 53177
2628353300
MDR Report Key12917661
Report Number3006560326-2021-00003
Device Sequence Number5112037
Product Code OUP
UDI-Device Identifier00840763100414
UDI-Public00840763100414
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K192185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberCK1-US
Device Catalogue Number5036030
Device Lot Number2017091042
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUMESCENT ANESTHESIA; TUMESCENT ANESTHESIA
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale